Exotic indecomposable systems of four subspaces in a Hilbert space

Masatoshi Enomoto, Yasuo Watatani

Research output: Contribution to journalArticle

5 Citations (Scopus)


We study the relative position of four (closed) subspaces in a Hilbert space. For any positive integer n, we give an example of exotic indecomposable system S of four subspaces in a Hilbert space whose defect is 2n+1/3. By an exotic system, we mean a system which is not isomorphic to any closed operator system under any permutation of subspaces. We construct the examples using certain nice sequences construced by Jiang and Wang in their study of strongly irreducible operators.

Original languageEnglish
Pages (from-to)149-164
Number of pages16
JournalIntegral Equations and Operator Theory
Issue number2
Publication statusPublished - Oct 1 2007


All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory

Cite this